Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 97, NWS Corpus Christi, TX

July 5, 2007Goliad County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 5, 2007, 10:13 AM CDT for Goliad County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 10:13 AM CDT (15:13 UTC)
Expired
Jul 5, 2007, 2:15 PM CDT
In force
4 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 051515
FFWCRP
TXC175-051915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 AM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GOLIAD COUNTY IN SOUTH TEXAS

* UNTIL 215 PM CDT

* AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED ONE TO TWO INCHES OF RAIN HAD FALLEN OVER 
  CENTRAL GOLIAD COUNTY. ONE TO TWO INCHES OF ADDITIONAL 
  RAINFALL...WITH LOCALIZED AMOUNTS UP TO FOUR INCHES...ARE POSSIBLE 
  IN THE WARNING AREA. THIS RAIN IS FALLING OVER COMPLETELY 
  SATURATED GROUND...SO ANY SIGNIFICANT ADDITIONAL RAINFALL WILL 
  PRODUCE FLOODING.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...GOLIAD...BERCLAIR...CHARCO...SCHROEDER AND WEESATCHE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2893 9740 2877 9716 2843 9747 2867 9774

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:29 AM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jul 5, 4:29 AM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 AM CDT THU JUL 5 2007

.SHORT TERM (TODAY THROUGH TONIGHT)...GFS FROM LAST NIGHT HAD A
BETTER HANDLE ON THE EVOLUTION OF THE MID LEVEL CIRCULATION/TROUGH
AXIS EARLY THIS MORNING. SATELLITE IMAGERY AND LATEST RUC 50H
STREAMLINE ANALYSIS INDICATED TWO POSSIBLE CIRCULATIONS. ONE IS
NORTH OF VICTORIA AND LIFTING SLOWLY TO THE NORTHEAST WITH LARGE
AREA OF CONVECTION MOVING THROUGH THE UPPER TEXAS COAST. THE SECOND
IS FORMING TO THE SOUTHWEST OF THE FORECAST AREA TO THE SOUTH OF
LAREDO...WITH CONVECTION INCREASING OVER DEEP SOUTH TEXAS INTO
NORTHERN MEXICO. NAM/GFS SHOW THIS SECONDARY CIRCULATION MOVING
NORTH-NORTHEAST INTO THE FORECAST AREA TODAY. WITH ABUNDANT
MOISTURE REMAINING IN PLACE WITH PWAT VALUES FROM 2.1 TO 2.4
INCHES AND A SURFACE TROUGH AXIS IN PLACE OVER THE COASTAL PLAINS
TO PROVIDE CONVERGENCE/FOCUS FOR REDEVELOPMENT OF CONVECTION. WITH
SUCH SATURATED CONDITIONS OVER SOUTH TEXAS...FLASH FLOOD WATCH WILL
REMAIN IN EFFECT THROUGH THIS AFTERNOON. MODELS SHOW THE MID LEVEL
CIRCULATION LIFTING NORTHEAST INTO THE BRAZOS VALLEY THIS EVENING
BUT A WEAK SHEAR AXIS IS EXPECTED TO REMAIN OVER THE RIO GRANDE
PLAINS TONIGHT. KEPT HIGHER POPS GOING OVER THE BRUSH COUNTRY
FOR TONIGHT WITH JUST MEDIUM CHANCE POPS FOR THE COASTAL PLAINS.
RAIN AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON OVER THE FORECAST
AREA ESPECIALLY EAST OF HIGHWAY 16...WITH MAXIMUM AMOUNTS CLOSE
TO THE COAST UP TO 6 INCHES.

&&

.AVIATION...CONDITIONS RANGE FROM IFR NEAR THE COAST TO VFR OVER
THE WESTERN RIO GRANDE PLAINS EARLY THIS MORNING. MVFR CEILINGS
WILL BE PREVALENT OVER MOST OF THE REGION THIS MORNING WITH
LOCALIZED IFR/LIFR CONDITIONS IN VERY HEAVY RAIN WITH SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. CONDITIONS ARE EXPECTED
TO IMPROVE SLIGHTLY OVER THE COASTAL PLAINS THIS EVENING WITH
VFR CONDS/AREAL MVFR CEILINGS WHILE SCATTERED STORMS PROVIDE
MVFR/LOCAL IFR CONDS FOR THE RIO GRANDE PLAINS.

&&

.MARINE...NUMEROUS SHOWERS AND T-STORMS WILL AFFECT THE COASTAL
WATERS THROUGH EARLY THIS AFTERNOON. WINDS WILL REMAIN IN THE SCEC
RANGE THROUGH THIS AFTERNOON. LESS CONVECTION IS EXPECTED OVER
THE GULF WATERS TONIGHT AS THE UPPER LEVEL CIRCULATION MOVES
NORTH OF SOUTH TEXAS.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...LATEST MODEL SOLNS SHOW THE
UPPER LOW CONTINUING TO AFFECT S TX INTO FRIDAY. THE UPPER LOW IS NOW
PROGD TO SHIFT SLIGHTLY N ON FRIDAY WITH CONTINUED UPPER LEVEL
DIFFLUENCE...PRECIPITABLE WATER OVR 2 INCHES ACROSS THE CWA...AND
PLENTY OF CAPE. THEREFORE HAVE BUMPED UP POPS ON FRIDAY. THE MAIN
LOW LEVEL FOCUS IS PROGD TO SHIFT TO THE WRN CWA THROUGH FRI
THEREFORE AM KEEPING THE HIGHER POPS W AND NW FRI THROUGH FRI NIGHT.
THE MID/UPPER LEVEL RIDGE IS STILL PROGD TO TAKE HOLD THROUGH THE
WEEKEND WITH DECREASING MOISTURE/CLOUDS. AM EXPECTING SUFFICIENT LOW
LEVEL MOISTURE TO REMAIN IN PLACE FOR ISOL AFTERNOON SEA BREEZE
ACTIVITY INTO NEXT WEEK. HOWEVER...THE LATEST RUNS CONTINUE TO SHOW
A WEAKNESS DRAPED ACROSS TX BETWEEN THE TWO UPPER LEVEL RIDGES THRU
THE PERIOD WHICH COULD MEAN A WETTER SCENARIO IF THE TROF SHIFTS
SLIGHTLY S AND W AND/OR RESTRENGTHENS INTO A MORE DEFINED UPPER LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    85  75  88  76  90  /  70  40  40  20  20
VICTORIA          83  73  88  75  90  /  70  50  50  20  30
LAREDO            91  75  95  77  97  /  50  50  50  30  30
ALICE             85  74  90  75  93  /  70  50  50  20  30
ROCKPORT          84  77  87  78  89  /  70  40  40  20  20
COTULLA           86  72  91  75  94  /  50  60  50  40  30
KINGSVILLE        85  75  89  76  91  /  70  40  40  20  20
NAVY CORPUS       83  78  87  78  88  /  70  40  30  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...NONE.

&&

TT/89...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jul 5, 6:12 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
612 AM CDT THU JUL 5 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
612 AM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTH TEXAS WILL INTERACT
WITH ABUNDANT MOISTURE OVER THE REGION TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON. RAIN
AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON WITH ISOLATED AMOUNTS UP
TO 6 INCHES POSSIBLE OVER THE COASTAL PLAINS. WITH SATURATED
SOIL CONDITIONS ACROSS MUCH OF SOUTH TEXAS...ANY ADDITIONAL
RAINFALL WILL LEAD TO FLOODING PROBLEMS. A FLASH FLOOD WATCH IS
IN EFFECT THROUGH THIS AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT
ESPECIALLY OVER THE RIO GRANDE PLAINS. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS FRIDAY. LOCALLY HEAVY RAIN ACROSS ALREADY
SATURATED SOILS WILL LIKELY LEAD TO ADDITIONAL LOCALIZED FLOODING
PROBLEMS FRIDAY. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE
POSSIBLE ACROSS THE REGION FRIDAY.

FOR THE REST OF THE PERIOD...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ON SATURDAY...ISOLATED SUNDAY THROUGH
WEDNESDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED
WITH DAYTIME HEATING AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:57 PM CDTFlash Flood WarningCRPCalhoun4 hr
Jul 4, 9:40 PM CDTRiver Flood WarningCRPLive Oak, McMullen18 hr
Jul 5, 12:56 AM CDTFlash Flood WarningCRPCalhoun64 min
Jul 5, 5:21 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio, Victoria3 hr
Jul 5, 1:17 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria20 hr
Jul 5, 4:58 PM CDTRiver Flood WarningCRPCalhoun, Victoria6 days
Jul 5, 6:56 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Goliad, Refugio, Victoria25 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.